Facebook Pixel
EmpowHER Guest

Why haven't I gotten my period?

By Anonymous July 3, 2015 - 11:35am
Rate This

I had unprotected sex about 5 weeks ago and am concerned as to why i havent gotten my period. First off he didnt finish, second i took plan b within 20 hours of having sex and ive taken 2 pregnancy tests. I took the first one one week after taking plan b and i took the second one 5 weeks after taking plan b (my first missed period). Both results came back negative, but i have yet to get my period. My period is normally somewhat inconsistent however im not sure whether or not this time it have something to do with sex.

Add a Comment3 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for reaching out to us with your concern regarding a missed period and possible pregnancy.

Generally, you should have some vaginal bleeding after taking an emergency contraceptive such as Plan B. The recommendation is to test for pregnancy if you have not had any bleeding within three weeks of taking the pill.

Plan B contains a high dose of the synthetic hormone found in most birth control pills. It prevents pregnancy by principally preventing ovulation.

You mention that your periods are normally inconsistent. Have you been told why?
I am wondering if the dose of Plan B had a unique effect on your menstrual cycle because of an underlying condition that causes your menstrual cycles to be irregular.

Anonymous, I think you need to contact either a gynecologist or your primary care physician. Blood tests to check hormone levels may be necessary.


July 3, 2015 - 3:52pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

I had bleeding one week after taking plan b for about 2 days which should be normal according to plan b, is it normal for it to be a little late? because clearly I'm not pregnant according to two pregnancy tests.

July 3, 2015 - 4:26pm
Guide (reply to Anonymous)

Hi Anonymous,

You can rest assured that Plan B worked because you had bleeding one week after taking it.

However, one side effect is changes to the menstrual cycle. Your next period could start earlier or later than expected and flow can be lighter or heavier than normal.

Add this side effect to your already irregular menstrual cycle, and I think you have the reason your period is a little late.


July 3, 2015 - 4:31pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!